MAUDE Adverse Event Report: BERLIN HEART GMBH BERLIN HEART EXCOR DRIVING TUBE, BLUE; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BERLIN HEART EXCOR DRIVING TUBE, BLUE; VENTRICULAR ASSIST DEVICE
Model Number L20H-003X01
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor driving tube (blue) with lot number 00083102 was used from 2020-08-05 to 2021-05-14 (282 days).We have reviewed the production records of the excor driving tube with the lot number 00083102.This driving tube was produced according to our specification.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
Berlin heart (b)(4) was informed by the site via the hotline that a leakage was detected in the driving tube of the excor blood pump of a patient supported in the bvad configuration.The driving tube was exchanged in the clinic.The exchange was performed without complications and the patient is doing well.
 
Additional Manufacturer Narrative
During investigation, two cut-like cracks were detected at the transition to the pump connector.Crack 1 is approx.8 mm in the circumferential direction while crack 2 runs in the longitudinal direction and separates the driving tube approx.1.5 cm from the end.Both cracks were identified as cuts.It is very likely that the longitudinal cut (crack 2) was intentionally made in order to be able to separate the driving tube from the pump connection after identifying the first crack.The circumferential cut (crack 1) was probably caused by a sharp object.In the current instructions for use (ifu), the user is advised to ensure that the cannulae and driving tubes are not subjected to any tension, torsion, pressure, or traction.Also, the user is advised against touching the cannulae and driving tubes with sharp-edged objects, that can do damage to the material.And further on, in the manual the user of excor is instructed to inspect the blood pumps, cannulae and driving tubes regularly.

Brand Name
BERLIN HEART EXCOR DRIVING TUBE, BLUE
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key11913506
Report Number3004582654-2021-00030
Device Sequence Number19913068
Product Code DSQ
UDI-Device Identifier04260090040577
UDI-Public04260090040577
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberL20H-003X01
Device Catalogue NumberL20H-003X01
Device Lot Number00083102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2021
Initial Date Received by Manufacturer 05/14/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date06/01/2021
Supplement Report FDA Received Date08/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR